Alert archive / Hawaii / Marine Weather Statements in 2008
Marine Weather Statement 21, NWS Honolulu, HI
NWS Honolulu, HI issued this marine weather statement at Dec 13, 2008, 12:22 PM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 12:22 PM HST (22:22 UTC)
- Expired
- Dec 14, 2008, 12:00 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
076 FZHW70 PHFO 132222 MWSHFO MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1222 PM HST SAT DEC 13 2008 PHZ110>113-115-140400- /X.NEW.PHFO.MA.S.0021.081213T2222Z-081214T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 1222 PM HST SAT DEC 13 2008 SHOWERS AND THUNDERSTORMS ARE AFFECTING THE WATERS SOUTH AND WEST OF KAUAI AND OAHU. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 30 KT...LOW VISIBILITIES IN HEAVY RAIN AND DANGEROUS LIGHTNING. BOATERS AROUND KAUAI...OAHU AND NIIHAU SHOULD BE PREPARED FOR LOCALLY ROUGH SEAS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SAFE HARBOR SHOULD MARINE WARNINGS BE ISSUED. $$
2 follow-up statements
492 FZHW70 PHFO 140325 MWSHFO MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 525 PM HST SAT DEC 13 2008 PHZ114-116>118-120-141000- /X.EXB.PHFO.MA.S.0021.000000T0000Z-081214T1000Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- 525 PM HST SAT DEC 13 2008 SHOWERS AND THUNDERSTORMS ARE AFFECTING THE WATERS NORTH AND SOUTH OF OAHU...MOLOKAI AND MAUI INCLUDING THE PAILOLO CHANNEL. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 30 KT...LOW VISIBILITIES IN HEAVY RAIN AND DANGEROUS LIGHTNING. BOATERS AROUND...OAHU...MOLOKAI...MAUI AND LANAI SHOULD BE PREPARED FOR LOCALLY ROUGH SEAS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SAFE HARBOR SHOULD MARINE WARNINGS BE ISSUED. $$ PHZ110>113-115-141000- /X.EXT.PHFO.MA.S.0021.000000T0000Z-081214T1000Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 525 PM HST SAT DEC 13 2008 SHOWERS AND THUNDERSTORMS ARE AFFECTING THE WATERS SOUTH AND WEST OF KAUAI AND OAHU. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 30 KT...LOW VISIBILITIES IN HEAVY RAIN AND DANGEROUS LIGHTNING. BOATERS AROUND KAUAI...OAHU AND NIIHAU SHOULD BE PREPARED FOR LOCALLY ROUGH SEAS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SAFE HARBOR SHOULD MARINE WARNINGS BE ISSUED. $$ DEJESUS
714 FZHW70 PHFO 141011 MWSHFO MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1211 AM HST SUN DEC 14 2008 PHZ116>118-120-141600- /X.EXP.PHFO.MA.S.0021.000000T0000Z-081214T1000Z/ /X.NEW.PHFO.MA.S.0022.081214T1011Z-081214T1600Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- 1211 AM HST SUN DEC 14 2008 HEAVY SHOWERS AND A FEW THUNDERSHOWERS WILL BE MOVING SLOWLY EASTWARD FROM THE PAILOLO CHANNEL EARLY THIS MORNING TO THE WATERS AROUND MOLOKAI... LANAI...AND MAUI DURING THE PREDAWN. SOME OF THE HEAVIER DOWNPOURS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 30 KNOTS...REDUCED VISIBILITY TO UNDER 1 NM...AND CLOUD TO SURFACE LIGHTNING STRIKES. BOATERS SHOULD BE PREPARED FOR LOCALLY ROUGH SEAS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SAFE HARBOR SHOULD MARINE WARNINGS BE ISSUED. $$ PHZ110>115-141115- /X.EXP.PHFO.MA.S.0021.000000T0000Z-081214T1000Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- 1211 AM HST SUN DEC 14 2008 THE HEAVY SHOWERS AND THUNDERSHOWERS WHICH WERE OVER THE WATERS AROUND KAUAI AND OAHU HAVE SHIFTED EAST OF THE AREA. $$ R BALLARD
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this marine weather statement went out at Dec 13, 10:00 AM HST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 13, 10:00 AM HST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT DEC 13 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL PERSIST ACROSS THE STATE THROUGH THE WEEKEND AND INTO THE NEXT WEEK. EPISODES OF HEAVY RAINFALL WILL REMAIN POSSIBLE THIS WEEKEND...MAINLY ACROSS KAUAI AND OAHU. && .DISCUSSION... THE LOW PRESSURE SYSTEM BRINGING WET AND UNSETTLED WEATHER TO HAWAII MOVED TO THE NORTH A LITTLE OVER THE LAST SEVERAL HOURS. THE LOW IS NEAR 43N 172W THIS MORNING. A STATIONARY FRONT ASSOCIATED WITH THE LOW IS DEPICTED ON SATELLITE AS A NEARLY NORTH TO SOUTH ORIENTED CLOUD BAND. THE SOUTHERN PORTION OF THE CLOUD BAND IS DRAPED OVER KAUAI AND NIIHAU WHERE IT HAS BEEN BRINGING RAIN OVERNIGHT. MOST OF THE GAGES ON KAUAI REPORTED AT LEAST 3 INCHES BETWEEN 8PM LAST NIGHT AND 8 AM THIS MORNING. THE HIGHEST VALUE WAS AT MOUNT WAIALEALE WHICH HAVE 9 INCHES DURING THAT TIME SPAN. THE OTHER NOTABLE VALUE WAS THE 7.76 INCHES PICKED UP AT THE KOKEE GAGE. THE HANALEI RIVER WENT OVER THE 7 FOOT FLOOD LEVEL OVERNIGHT AROUND 2 AM...AND HAS REMAINED ABOVE MOST OF THE TIME SINCE. BOTH THE MAKAWELI RIVER AND THE SOUTH FORK OF THE WAILUA RIVER ARE OVER 15 FT AS OF 9 AM. RAINFALL RATES HAVE BEEN GENERALLY BETWEEN 1 AND 2 INCHES...BUT THE HEAVIEST RAINS FELL AT RATES IN EXCESS OF 4 INCHES AN HOUR. THUNDER AND LIGHTNING WERE REPORTED OVER KAUAI THROUGHOUT THE NIGHT. THE MAIN BAND OVER KAUAI HAS SHOWN SOME SIGNS OF WEAKENING SOME OVER THE LAST HOUR OR SO...BUT RAIN IS EXPECTED TO CONTINUE OVER THE GARDEN ISLE FOR MUCH OF THE DAY...SO EXPECT FLOODING CONDITIONS TO PERSIST. AN UPPER LEVEL SHORTWAVE SWINGING THROUGH IS HELPING TO INVIGORATE THE SHOWERS...BUT IS ALSO HELPING TO PUSH THE SHOWERS TO THE EAST. THE MODELS SHOW THE SHORT WAVE PUSHING THROUGH OVER THE NEXT 18-24 HOURS...WHICH WILL HELP TO MOVE THE RAIN OFF OF KAUAI EVENTUALLY...BUT WILL ALSO SHIFT THE FOCUS OF THE WET WEATHER TO THE EAST ONCE AGAIN. AS THE RAINBAND MOVES TO THE EAST...THE MAIN LOW IS EXPECTED TO CONTINUE TO LIFT NORTH. THE BIG QUESTION WILL BE HOW FAR NORTH DOES THE SYSTEM LIFT AS THE SHORTWAVE MOVES THINGS TO THE EAST. IT LOOKS LIKE OAHU WILL CERTAINLY SEE MORE RAIN THIS AFTERNOON AND EVENING...BUT DETAILS IN TERMS OF HOW HEAVY AND PERSISTENT THE RAIN WILL BE IS STILL A BIT SKETCHY. HAVE LEFT THE FORECAST AS IS WITH THE THREAT MOVING OVER OAHU LATER TODAY AND THIS EVENING...BUT OF COURSE WILL BE CLOSELY MONITORING THE SITUATION. DESPITE THE FACT THAT THE BULK OF THE MOISTURE HAS BEEN OVER KAUAI OVERNIGHT...THERE WERE A FEW SHOWERS THAT MOVED OVER OAHU FROM THE SOUTH THIS MORNING. THE MAUNAWILI GAGE ON OAHU REPORTED 0.20 INCHES BETWEEN 5 AND 8 AM. MAUI COUNTY AND THE BIG ISLAND WILL REMAIN ON THE DRIER SIDE TODAY...GAGES ACROSS THESE ISLANDS WERE VIRTUALLY DRY OVERNIGHT WITH ONLY THE OHEO GULCH AND THE MAHINAHINA GAGES ON MAUI REPORTING 0.02 INCHES. RADAR SHOWS ISOLATED SHOWERS OUT THERE...AND THAT WILL LIKELY BE THE CASE FOR A FEW MORE HOURS AT LEAST. CLOUDS MOVING OVER MOLOKAI AND LANAI FROM THE EAST...AND OVER THE BIG ISLAND FROM THE SOUTHEAST WILL HELP TO LIMIT ANY DAYTIME HEATING IN THOSE AREAS. HOWEVER MAUI AND THE REMAINDER OF THE BIG ISLAND WILL STILL BE SUSCEPTIBLE TO DAYTIME HEATING WHICH COULD LEAD TO SOME AFTERNOON/EARLY EVENING CONVECTION. AS MENTIONED ABOVE...HOW FAR NORTH THE LOW LIFTS AND HOW FAR EAST THE BAND MOVES TO THE EAST WITH THE SHORTWAVE WILL GREATLY DICTATE HOW MUCH OF THE CURRENT SYSTEM REACHES MAUI COUNTY AND THE BIG ISLAND. FORECAST MODELS CONTINUE TO SHOW PERSISTENT TROUGHING WEST OF THE STATE THROUGH NEXT WEEK AND MAINTAINS A MOIST SOUTH TO SOUTHEASTERLY FLOW ACROSS THE ISLANDS. THIS COULD LEAD TO ANOTHER WET WEEK AHEAD. DETAILS ASSOCIATED WITH THIS ARE HARD TO PIN DOWN RIGHT NOW AS IT IS THE FINER DETAILS THE MODELS HAVE DIFFICULTY WITH...SUCH AS TIMING...TRACK AND INTENSITY. CURRENTLY...THE MODELS SEEM TO BE GRASPING ON TO THIS POTENTIAL SCENARIO. && .MARINE... THE SMALL CRAFT ADVISORY CONTINUES UNTIL 6 AM TOMORROW DUE TO THE SWELL AND THE SOUTHERLY WINDS PRODUCING HAZARDOUS SEAS OF 10 FEET. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY NIGHT FOR NIIHAU-KAUAI- OAHU. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS && MBALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:26 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 12, 5:49 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 12, 7:28 PM HST | Flash Flood Warning | HFO | Honolulu | 107 min |
| Dec 12, 10:22 PM HST | Marine Weather Statement | HFO | 6 hr | |
| Dec 13, 12:30 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Dec 13, 2:03 AM HST | Flash Flood Warning | HFO | Kauai | 18 hr |
| Dec 13, 4:20 AM HST | Marine Weather Statement | HFO | 7 hr | |
| Dec 13, 7:02 AM HST | Small Craft Advisory | HFO | 21 hr | |
| Dec 13, 12:24 PM HST | Special Marine Warning | HFO | 43 min | |
| Dec 13, 12:40 PM HST | Special Marine Warning | HFO | 35 min | |
| Dec 13, 12:41 PM HST | Tornado Warning | HFO | Kauai | 34 min |
| Dec 13, 1:27 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Marine Weather Statements in Hawaii, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.